Switch to 1.25 finastride after 1 yr on 2.5 mg. Is it shock loss 9 mo post hair transplant or reaction to starting 5% minoxidil?

9 mo after HP: Started minoxidil 5 weeks ago. Hair thinner in areas after 2-3 weeks. Is this permanent shock loss or shedding??

Doctor Answers 3

Shock loss and minoxidil

Your question is asking if after having switched from a higher dose of finasteride to the lower dose of 1.25mg and having started 5% Minoxidil at around the same time, could that have caused hair loss at 9 months post hair transplant.  First of all, you should consult your hair transplant doctor regarding your medication questions.  Second, I try never to make two medication changes at the same time.  This is because if you have a side effect or reaction, one never knows which drug is causing the problems or if it is something else not related to the meds.  Lastly, it is uncommon to see shock loss at 9 months after hair transplant.


Beverly Hills Hair Restoration Surgeon
5.0 out of 5 stars 28 reviews

It is best to contact your doctor for medication changes and issues. The normal dose of finasteride for androgenic alopecia is

It is best to contact your doctor for medication changes and issues.  The normal dose of finasteride for androgenic alopecia is 1mg a day.  If you believe you are seeing a side effect it is best to contact your doctor.

Jae Pak, MD
Los Angeles Hair Restoration Surgeon
4.9 out of 5 stars 85 reviews

Question about drugs and hair loss

Your question is difficult to understand. As we are in Los Angeles, come visit us for a free not cost comsultaion

William Rassman, MD
Los Angeles Hair Restoration Surgeon
5.0 out of 5 stars 27 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.